Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 372, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 14, 2021, 3:15 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2021, 3:15 PM EDT (19:15 UTC)
- Expired
- Aug 14, 2021, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 14, 2:40 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 14, 2:40 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
240 PM EDT Sat Aug 14 2021
.SHORT TERM (Rest of Today- Sunday)...
Convection from the remnants of Fred continues to overspread the
area with squally weather moving through the area throughout the
day. This will continue through the rest of today and overnight.
Heavy rainfall with efficient rainfall rates leading to localized
flooding remains the primary impact throughout the weekend. Not
everywhere will see flooding or even heavy rainfall, but where
banding or training develops, localized flooding will be possible.
Particularly over areas that have seen heavy rainfall the past few
days.
Strong gusty wind will be possible in the squally weather as well.
Latest mesoanalysis and model soundings continue to show modest lapse
rates particularly over the western half of the region with cool -7C
500mb temp, and adequate shear values. Given these conditions some
of the stronger showers or isolated thunderstorms that may develop
later today may have strong wind gust associated with them. As we
move into the evening and overnight shear parameters may become
sufficient enough where an isolated tornado may be possible across
South Florida as well.
Overall, squally weather across the area this weekend. Flooding
rainfall remains the highest threat across the area. Strong to
severe winds in showers and thunderstorms possible today with an
isolated risk of tornadoes.
.LONG TERM (Monday-Friday)...
Monday-Tuesday...
An unsettled weather pattern will linger across the area with
abundant tropical moisture with an enhanced showers and thunderstorm
convective pattern across South Florida. Easterly to southeasterly
breeze will allow for showers and storms over the Atlantic waters
and east coast in the morning and early afternoon, with convection
focus shifting over the interior and west coast in the afternoon and
evening. Heavy rainfall with localized flooding will continue to be
the primary concern
Mid-Late Week...
Attention will turn to Tropical Storm Grace as we move towards mid-
late week. Tropical Storm Grace is currently east of the Leeward
Islands. Grace is forecast to move through the Leeward Islands,
Puerto Rico, and Hispaniola through the weekend and into early next
week. Through the early part of the forecast there is fairly good
agreement on the forecast track. Beyond then, there is a little more
spread in the guidance with some models showing a southerly track
with a little more land interaction while others are a little
further north brushing the islands or staying just north. Currently,
the forecast is to approach the Florida peninsula mid to late week
as a tropical storm. There is a risk of wind and rainfall impacts
across South Florida during this time frame, but it is too early to
provide any timing or impacts at this time. We will continue to
closely monitor the progression of Tropical Storm Grace.
&&
.AVIATION(18Z TAFS)...
Bands of convection associated with the remnants of Fred
will continue to overspread the area today, with wind gusts of 25
to 35 kt along with IFR cigs/vis in the heaviest activity. The
sporadic nature of the convective bands along the east coast
precludes mention of restrictions at this time, while IFR cigs/vis
in TSRA are included at APF due to more persistent convection.
&&
.MARINE...
Hazardous marine conditions with numerous showers and thunderstorms
possible. Breezy and gusty east to southeasterly winds with SCA
conditons for all of South Florida waters through Sunday.
Additionally, we will also be monitoring Tropical Storm Grace as it
moves generally westward with time. Currently, forecast to be in the
South Florida vicinity mid to late week.
&&
.HYDROLOGY...
A Flood Watch will continue through the weekend. Flooding potential
will be highest for locations receiving multiple rounds of heavy
rain, including those areas receiving heavy amounts over the last
day or two. The convective nature will be difficult to pinpoint an
exact amount per location, however, taking an average it appears
that the best heavy rainfall potential will be generally along and
south of Alligator Alley/coastal Collier or along the Atlantic Coast
(around 3 to 5 inches) with lower values around the Lake (generally
1-3"). Again, locally higher or lower amounts can be expected.
&&
.BEACHES...
Hazardous beach conditions associated with strong onshore flow
associated with the remnants of Fred. This will favor a high risk
for rip currents along South Florida beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 88 79 90 / 60 50 40 50
West Kendall 77 89 77 91 / 60 50 30 50
Opa-Locka 77 89 78 91 / 60 50 40 50
Homestead 77 88 78 89 / 60 50 30 50
Fort Lauderdale 78 88 80 89 / 60 40 40 60
N Ft Lauderdale 78 88 80 89 / 60 40 40 60
Pembroke Pines 77 88 78 89 / 60 50 40 60
West Palm Beach 77 90 78 90 / 60 40 40 60
Boca Raton 78 89 79 90 / 50 40 40 60
Naples 76 87 77 90 / 80 80 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
172>174.
High Rip Current Risk from 2 AM EDT Sunday through Monday
morning for FLZ069.
High Rip Current Risk through Monday morning for FLZ168-172-173.
AM...Small Craft Advisory until 2 AM EDT Sunday for AMZ630-651-671.
GM...Small Craft Advisory until 2 PM EDT Sunday for GMZ656-657-676.
&&
Tonight/Sunday and Aviation/Marine...Kelly
Sunday Night through Saturday...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 14, 8:44 AM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 844 AM EDT Sat Aug 14 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 844 AM EDT Sat Aug 14 2021 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY... ...HAZARDOUS MARINE & BEACH CONDITIONS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: A high risk for rip currents is forecast along all Atlantic beaches. Thunderstorms: Scattered to numerous storms are expected today and into tonight. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Isolated to scattered pockets of flooding rain are possible associated with banding from the periphery of Fred. Waterspouts: Waterspouts will be possible with showers and thunderstorms across all local waters. Wind: A few storms could become strong and may be capable of producing wind gusts in excess 45 mph. Tornadoes: Tornadoes are possible in rainbands and squalls associated with Fred. Marine and Beach: Poor conditions are expected, with a heightened risk for elevated surf along the Atlantic coast. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The main threat from Fred to the local area will be the potential for localized flooding from excessive rainfall. A Flood Watch is in effect from through Sunday. The heaviest rain is expected along the southwest coast of Florida tonight into Sunday. Sustained tropical storm force winds are possible well offshore into the Gulf. A few tornadoes will be possible as Fred moves through the eastern Gulf. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 14, 12:28 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Miami FL
1228 PM EDT Sat Aug 14 2021
FLZ071>074-172-173-141715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1228 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 115 PM EDT...
At 1227 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles east of Sunny Isles Beach to near Hallandale
to Golden Glades. Movement was northwest at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Weston, North Miami, North
Miami Beach, Oakland Park, Aventura and Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2592 8010 2581 8024 2595 8055 2619 8031
2621 8007
TIME...MOT...LOC 1627Z 136DEG 21KT 2598 8000 2600 8010 2590 8022
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 14, 12:30 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1230 PM EDT Sat Aug 14 2021
FLZ066-069-070-141730-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1230 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of western Collier and
southwestern Hendry Counties through 130 PM EDT...
At 1230 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 9 miles east of
Immokalee to 10 miles east of Golden Gate Estates to 9 miles
southeast of Cape Romano. Movement was west at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee, Cape
Romano, Belle Meade, Orangetree, Golden Gate, East Naples, Lely
Resort, Big Corkscrew Island, Vineyards, Royal Palm Hammock, Naples
Park, Felda, Marco Island Airport, Naples Manor, West Toll Gate On
Alligator Alley and North Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8156 2658 8156 2650 8115
2614 8137 2578 8147 2577 8153 2581 8161
2577 8167 2580 8175 2599 8184
TIME...MOT...LOC 1630Z 106DEG 26KT 2644 8127 2616 8145 2580 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAXTERSpecial weather statement, Aug 14, 1:05 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Miami FL
105 PM EDT Sat Aug 14 2021
FLZ071>073-141715-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
105 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Broward
County through 115 PM EDT...
At 105 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Sawgrass Mills Mall to near East Toll Gate On
Alligator Alley to 7 miles northwest of Intersection Krome And U.S.
27. Movement was northwest at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pembroke Pines, Davie, Plantation, Sunrise, Tamarac, Weston, Mile
Marker 30 On Alligator Alley, Sawgrass Mills Mall, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2633 8036 2621 8056 2604 8071 2593 8053
2607 8039 2618 8027
TIME...MOT...LOC 1705Z 127DEG 24KT 2619 8032 2611 8046 2603 8051
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 14, 1:51 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Sat Aug 14 2021
FLZ066-069-070-141845-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
151 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of western Collier and
southwestern Hendry Counties through 245 PM EDT...
At 150 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Hendry
Correctional to 9 miles northeast of Royal Palm Hammock to near Marco
Island. Movement was northwest at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee, Cape
Romano, Belle Meade, Orangetree, Golden Gate, East Naples, Lely
Resort, Big Corkscrew Island, Vineyards, Royal Palm Hammock, Naples
Park, Marco Island Airport, Naples Manor, West Toll Gate On Alligator
Alley, North Naples and Hendry Correctional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8156 2656 8156 2623 8110
2607 8141 2582 8162 2589 8179 2599 8184
TIME...MOT...LOC 1750Z 123DEG 28KT 2624 8125 2610 8149 2590 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 13, 8:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Aug 13, 9:09 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 36 min |
| Aug 13, 9:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Aug 13, 9:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Aug 13, 9:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 13, 9:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 13, 10:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 13, 10:53 PM EDT | Special Marine Warning | MFL | 37 min | |
| Aug 13, 11:39 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 111 min |
| Aug 14, 12:52 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Aug 14, 2:19 AM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 14, 11:34 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 14, 12:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 14, 12:17 PM EDT | Special Marine Warning | MFL | 88 min | |
| Aug 14, 12:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 14, 12:30 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Aug 14, 12:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 14, 1:05 PM EDT | Special Weather Statement | MFL | Broward | 10 min |
| Aug 14, 1:21 PM EDT | Special Marine Warning | MFL | 114 min | |
| Aug 14, 1:47 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 14, 1:51 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| Aug 14, 2:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 14, 2:19 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 56 min |
| Aug 14, 3:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 14, 5:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 14, 6:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Aug 14, 6:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 14, 7:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Aug 14, 7:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Aug 14, 7:31 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Aug 14, 7:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 14, 7:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.